• question-icon

    What causes frequent urination when PSA level is 1.9?

default
Posted on Wed, 5 Jul 2017 in Urinary and Bladder Problems
Question: I am 48 years old. My psa level went from 1.3 to 1.9 in 9 months. I have been getting up to urinate 5 to 6 times a night sometimes having to strain to go. Plus my calcium level went from 9.5 to 10.1 in 2 months. Are they connected and should I be worried?
doctor
Answered by Dr. Matthew J. Mangat 1 hour later
Brief Answer:
No need for any worry.

Detailed Answer:
Hello Greene and welcome to HCM.
As an Urologist, i can understand your concern.

Once the PSA is found to be normal(1.3), it need to be repeated only after a year.
However,your repeat PSA of 1.9 is also within normal limits.
So nothing to worry on that front.
But you must get an examination of the prostate,by an Urologist.

As you're having nocturnal frequency(nocuturia),you need to get following tests:
1. urine routine and culture.
2. blood routine,RBS,s.creatinine,LFT,and platelets.
3. Uroflowmetry.
4. ultrasound-KUB,with residual urine and a TRUS.

According to the reports,an expert opinion can be given.
The calcium levels in blood, isn't enough to comment.
You should do a 24 hour urine calcium,phosphorus and uric acid study.
There's no need to repeat the s.calcium,unless you've a specific indication.

There's no need to worry as such, in your reports.

Dr.Matthew J. Mangat.


Above answer was peer-reviewed by : Dr. Prasad
doctor
default
Follow up: Dr. Matthew J. Mangat 8 hours later
I read that if the psa is under 2.0 and increases by .35 or more in a year that's cause for concern. Mine increased by .6. Is this true.
doctor
Answered by Dr. Matthew J. Mangat 6 hours later
Brief Answer:
Examination by urologist is mandatory.

Detailed Answer:
Hi Greene,
I can understand your anxiety.
This is the reason, I advised you to first get examined by an Urologist.
Then only an opinion can be given, regarding significance of the rise in PSA level.

Dr. Matthew J.Mangat.
Above answer was peer-reviewed by : Dr. Nagamani Ng
doctor
Answered by
Dr.
Dr. Matthew J. Mangat

Urologist

Practicing since :1981

Answered : 1897 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Creatinine

doctor1 MD

She is renal pt. from the last ten years and her serum criatinine is unstable between 2.0 to 2,8. she is working lady . In today report her blood...

doctor1 MD

My father was diagnosed with creatinine level 3.6, he was treated with wysolone, after that his creatine level dropped to 2.6, doctor told it will...

doctor1 MD

Hello SIr, My mother is having kidney problem & doctor has suggested dytor tablets. And also she is under going dialysis. Can you please let us...

doctor1 MD

hi sir....I m writing ds for my dad...he s diabetic,hypertensive nd hypercholestrimic ....nd he s been off job for a month....he complains of...

doctor1 MD

Im a 70 year old stage two diabetic. I woke up in the night with dry heaves...I just went to the store and fell faint and nauseated. I rested for...

doctor1 MD

I feel completely dumb I can't concentrate I can't think straight I feel like I can't function has the time even though I am I'm having memory loss...

doctor1 MD

Sir, I am 59 years with no sugar and blood pressure problem . During routine yearly blood test , my Amylase and Lipase tests showed elevated...

Get personalised answers from verified doctor in minutes across 80+ specialties

186 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Matthew J. Mangat
  • Q - What does discoloration on the penis head indicate?

  • Q - Is sexual intercourse after a varicocele operation risky?

  • Q - What does numbness in pelvic area after using weed indicate?

  • Q - What causes bowel and urinary discomfort post radiation for prostate...

  • Q - Is Moxicip advisable when on treatment for TB ?

  • Q - Suggest treatment for UTI and blood in urine

  • Q - Suggest treatment for intermittent pain in right testicle

  • Q - What do recurrent UTI and incontinence after TOT cystoscopy indicate?

  • Q - What do these below lab reports indicate?

  • Q - Suggest treatment for blood in urine, headaches and chills

backtotop2